MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-060
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat high grade stenosis in the left brachial.An armada 35 balloon catheter was inserted, and angioplasty was performed.While attempting to resolve the stenosis, the balloon ruptured at an unknown atmosphere.The balloon catheter was able to be removed without issues and a non-abbott device was used to treat the stenosis.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation determined that the reported difficulties were likely due to circumstances of the procedure.It is likely that the balloon rupture occurred due to interaction with the high-grade stenosis, possibly during high pressure inflation.There were no leaks noted during preparation indicating that the damage was not pre-existing.Additionally, the rupture likely occurred longitudinal and tore radial as the balloon was being withdrawn into the introducer sheath due to the ruptured balloon material catching on the distal end of the sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11039780
Report Number2024168-2020-10714
Device Sequence Number13769330
Product Code LIT
UDI-Device Identifier08717648154799
UDI-Public08717648154799
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberB1070-060
Device Catalogue NumberB1070-060
Device Lot Number00511G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight45